Muscle pain after Flu

Hello all! Yet another weird symptom has cropped up and I'm trying to decide if its something to do with PBC or not. About a week or so before I got the flu (which went into bronchitis and sinusitis) I was having weird muscle/joint pains in my upper arm, my elbow and even into my finger joints. I was thinking that maybe I was getting rheumatoid arthritis because its yet another autoimmune disease and I know that PBC is considered that too. I know that sometimes an infection can throw us into a flare. My liver started hurting again too when they put me on levaquin (which I heard has all sorts of side effects). I went off it after 6 doses and they have put me on something else. The pain is pretty severe, worse in the morning, and I can make it go away with ibuprofen, but I know we aren't supposed to take that. I'm sort of at my wits end here. I got bad body aches with my fever and the flu, and now these muscle pains are hanging around. Any thoughts?

9 Replies

oldestnewest
  • Yes the pains are from the immune system going into overdrive flare, I get this everytime I am ill. The funny thing is I don't get colds etc very often, since I started with autoimmunity problems. I don't even catch it from people in my household and if I do the are very minor, gone within days, but they do set of my autoimmune symptoms, muscle aching, stiffness, joint pain, weakness in my limbs, headaches, hot flashes, breathing problems and if I have a really bad flare, fatique and complete exhaustion.

  • Thanks! I don't get sick much anymore either but this is going around here and I got it bad. I usually don't get this sick. Thanks

  • Tendinitis can be a symptom of that particular medication. You might want to mention this to your Dr. and check with your Hepa if this is ok to take with your liver disease. Also, I found this on medicine plus "Taking levofloxacin may cause changes in sensation and nerve damage that may not go away even after you stop taking levofloxacin. This damage may occur soon after you begin taking levofloxacin. Tell your doctor if you have ever had peripheral neuropathy (a type of nerve damage that causes tingling, numbness, and pain in the hands and feet). If you experience any of the following symptoms, stop taking levofloxacin and call your doctor immediately: numbness, tingling, pain, burning, or weakness in the arms or legs; or a change in your ability to feel light touch, vibrations, pain, heat, or cold."

  • I stopped the Levo after 6 doses. I am having tendinitis pain

  • HI NotorDJP

    Have you tried a comforting warm hot water bottle (not to hot of course) or may a topical application of Ibuprofen such as Ibuleve max strength, it might be safer than the tablets. Ages ago someone on here mentioned a relaxing bath help with muscle pain. Obviously none of this will help if it is RA related but it might be soothing. Perhaps a chat with the GP may help.

    Hope you soon feel better

    best wishes

  • Have you been tested for fibromyalgia? It is also an autoimmune condition and causes a lot of muscle pain and fatique but not itching. I have fibro as well as stage 4 pbc, cirrhosis now but luckily I don't itch but my muscles really are very sore all the time. .I try not to take painkillers but the odd ones are fine. However anti inflammatory tablets are not good at all.

    However re tablets I have always had bad sleep and I started a half tablet of a sleeping pill over 24 years ago and I still take it..my stage 4 pbc was diagnosed 18 months ago so it took a long time to come to that stage..and I wasn't even on urso otherwise it might not have come at all.... I rarely drank so maybbe that helped and I am slim and was fit....not sure if that helped? the sleeping pill is not so good for the liver but my consultant says it is important to sleep so its swings and roundabouts with tablets... would I want a life without sleep..no so I weigh up the odds.....

    Don't live with pain if you dont have to...life is about now and its ten to one you will never get to stage 4 eith treatment.

    All the best to you

  • Hi was just thinking do you not have the flu jab because you have pbc

  • I had my spleen removed 30 yrs ago - always had flu shot since then

  • No I don't. I react badly to thosr

You may also like...